New York, 2005Damaging Wind in New York, June 6, 2005
June 6, 2005 · NWS BGM · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 6, 1:12 AM EST, 10 hours 33 minutes earlier.
Area forecast discussion, Jun 6, 1:12 AM EST, 10 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
212 AM EDT MON JUN 6 2005
.SHORT TERM...
WARM AND INCREASINGLY MOIST RIDGE OVER NORTHEASTERN CONUS THIS
MORNING. SHORT WAVE TROF DIGGING THROUGH MI TODAY WILL INCREASE UL
JET TO 80 KTS...WITH SOUTH CENTRAL NY AND NORTHERN PA FIRMLY IN THE
FAVORED RIGHT REAR QUAD. REMNANTS OF CONVECTIVE LINE MOVING TOWARD
WESTERN FA ATTM IN THE FORM OF MID-DECK. REMNANTS WILL LEAVE A FEW
BOUNDARIES THIS MORNING AND THESE WILL HAVE TO BE MONITORED FOR
AFTERNOON CONVECTIVE FOCUS.
PREFRONTAL TROF WILL APPROACH WESTERN FA EARLY AFTERNOON. SFC DEW
POINTS PROGGED TO REACH MID/UPR 60S PRIOR TO TROF ARRIVAL. CAPE
VALUES OF 1500+ J/KG APPEAR ATTAINABLE. LITTLE LOW LEVEL DIR SHEAR
ON MODEL SOUNDINGS. A LOOK WESTWARD INTO MI SHOWS IMPRESSIVE
HODOGRAPH THIS EVENING HOWEVER LL JET IS TRANSLATING TOWARD ONTARIO.
THEREFORE THINK STRAIGHT LINE WIND / SQUALL LINE SCENARIO MOST
LIKELY DESPITE STEEP LL LAPSE RATES. OVERALL EVENT LOOKS LESS
IMPRESSIVE 12 HOURS OUT THAN IT DID 36 HOURS OUT.
MODEL PRECIP WATER AROUND 1.25 INCHES VERIFIES WELL WITH UPSTREAM
SOUNDINGS SO HEAVY RAINERS WILL NEED TO BE WATCHED. PLAYED LIKELY
POPS THIS EVENT AND FORECAST IT BLEED OVER INTO EVENING PERIOD.
WE SHOULD RAPIDLY CLEAR TUESDAY MORNING AS FRONT PASSES NORTHEAST.
FRONT BY THEN WILL BE MORE OF A BOUNDARY OF SOMEWHAT DRIER AIR,
RATHER THAN COOL. VERY LITTLE CHANGE IN BL TEMPS. FACTOR IN
APPRECIABLE SUN AND TEMPS SHOULD BE QUITE WARM AGAIN. SECONDARY COOL
PUSH MAY KNOCK TEMPS DOWN BY WEDNESDAY. DJP
&&
.LONG TERM...
SUMMERTIME PTRN TO START OFF THE LONG TERM PD. UPPER RDG BUILDS OVER
THE ERN US AND GNRLY HOLDS THRU THE PD. VARIOUS SHRT WVS ATTEMPT TO
FLATTEN LNG WV RDG...BUT DO LTL TO DISPLACE IT. MODELS HAVE TENDED
TO OVER WEAKEN THE RDG IN THE FACE OF THESE SHRT WVS...AND GENERATE
TO MUCH CONV UNDER THE RDG. SO...MODEL QPF FIELDS AMD MOS POPS HAVE
NOT BEEN RELIED ON TOO MUCH IN THE LONG TERM. VAST MAJORITY OF THE
PD WILL BE DRY AND GENERALLY CLR...ALTHOUGH WITH HTG AND RESULTANT
INSTABILITY...EVEN WEAKENING SHRT WVS COULD TRIGGER CONV AS THEY
ROUND THE RDG.
TIMING IS DFCLT WITH THE SHRT WVS...BUT PRBLY THE BEST CHANCE FOR
PCPN WILL BE ON FRI AND INTO THE WEEKEND AS THE GFS BRINGS ENERGY UP
FROM THE SOUTH AND WRAPS IT INTO THE AREA. GFS QPF AND MOISTURE
FIELDS PRBLY OVERDONE BUT WILL GO WITH CONSENSUS AT THIS POINT AND
GO WITH LOW CHANCE POPS AT THE END OF THE PD.
&&
.AVIATION (06/12Z - 07/12Z)...
ANOTHER FOGGY START PARTICULARLY IN THE RIVER VALLEYS. HOWEVER FOG
NOT EXPECTED TO BE AS DENSE FOR AS LONG A PERIOD THIS MORNING, DUE
TO A LITTLE MORE MIXING FROM INCREASING WIND FLOW. A LINE OF
THUNDERSTORMS IS EXPECTED TO MOVE WEST TO EAST ACROSS REGION THIS
AFTERNOON AND EARLY TONIGHT...BRINGING GUSTY WINDS AND HEAVY RAIN.
DJP
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
&&
Hazardous weather outlook, Jun 6, 1:12 AM EST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
212 AM EDT MON JUN 6 2005
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-070610-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
212 AM EDT MON JUN 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.
A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE REGION THIS
AFTERNOON AND EARLY EVENING. THUNDERSTORMS WILL PRODUCE FREQUENT
LIGHTNING, HEAVY DOWNPOURS, AND POSSIBLY DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON.
PADAVONA
In the hours before
Special weather statement, Jun 6, 9:44 AM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1044 AM EDT MON JUN 6 2005
NYZ009-018-036-037-061545-
MADISON NY-ONEIDA NY-ONONDAGA NY-
1044 AM EDT MON JUN 6 2005
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1040 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SEVERAL DEVELOPING STRONG THUNDERSTORMS CAPABLE OF
PRODUCING SMALL HAIL. THESE STORMS WERE SCATTERED ACROSS ONONDAGA
MADISON AND ONEIDA COUNTIES... AND WERE MOVING NORTHEAST AT
AROUND 30 MPH.
* THE STRONG THUNDERSTORMS WILL BE NEAR...
CHITTENANGO AND KIRKVILLE AT 1050 AM EDT
SULLIVAN AND PERRYVILLE AT 1055 AM EDT
CANASTOTA AND WAMPSVILLE AT 1100 AM EDT
ONEIDA AND ONEIDA CASTLE AT 1105 AM EDT
VERONA AND SHERRILL AT 1110 AM EDT
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4307 7619 4290 7610 4312 7519 4341 7520
MSE
Local storm report, Jun 6, 11:01 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1201 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM TSTM WND DMG ADDISON 42.11N 77.23W
06/06/2005 STEUBEN NY EMERGENCY MNGR
TREES AND POWERLINES DOWN
1157 AM TSTM WND DMG BATH 42.34N 77.32W
06/06/2005 STEUBEN NY EMERGENCY MNGR
TREE ON A HOUSE
1157 AM TSTM WND DMG CORNING 42.15N 77.06W
06/06/2005 STEUBEN NY EMERGENCY MNGR
POWERLINES DOWN
&&
MORFORDLocal storm report, Jun 6, 11:10 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1210 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM TSTM WND DMG BATH 42.34N 77.32W
06/06/2005 STEUBEN NY EMERGENCY MNGR
TREE ON A HOUSE
1157 AM TSTM WND DMG ADDISON 42.11N 77.23W
06/06/2005 STEUBEN NY EMERGENCY MNGR
TREES AND POWERLINES DOWN
1157 AM TSTM WND DMG CORNING 42.15N 77.06W
06/06/2005 STEUBEN NY EMERGENCY MNGR
POWERLINES DOWN
1209 PM TSTM WND DMG EAST CORNING 42.13N 76.98W
06/06/2005 STEUBEN NY EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN
&&
MORFORDLocal storm report, Jun 6, 11:31 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1231 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM TSTM WND DMG BATH 42.34N 77.32W
06/06/2005 STEUBEN NY EMERGENCY MNGR
TREE ON A HOUSE
1157 AM TSTM WND DMG ADDISON 42.11N 77.23W
06/06/2005 STEUBEN NY EMERGENCY MNGR
TREES AND POWERLINES DOWN
1157 AM TSTM WND DMG CORNING 42.15N 77.06W
06/06/2005 STEUBEN NY EMERGENCY MNGR
POWERLINES DOWN
1209 PM TSTM WND DMG EAST CORNING 42.13N 76.98W
06/06/2005 STEUBEN NY EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN
1215 PM TSTM WND DMG CATON 42.05N 77.03W
06/06/2005 STEUBEN NY AMATEUR RADIO
TREE ON HOUSE
1221 PM TSTM WND DMG BIG FLATS 42.14N 76.93W
06/06/2005 CHEMUNG NY AMATEUR RADIO
TRAILER BLOWN OFF FOUNDATION
&&
MORFORDSpecial weather statement, Jun 6, 11:32 AM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1232 PM EDT MON JUN 6 2005
NYZ009-016>018-025-036-037-044>046-055>057-062-PAZ039-040-043-044-
047-048-072-062200-
BROOME-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA-LUZERNE-MADISON-
NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE-SENECA-
SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE-SULLIVAN-SUSQUEHANNA-
TIOGA-TOMPKINS-WYOMING-
1232 PM EDT MON JUN 6 2005
...A TORNADO WATCH IS IN EFFECT UNTIL 6 PM...
THE SEVERE THUNDERSTORM WATCH HAS BEEN UPGRADED TO A TORNADO
WATCH FOR MUCH OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
A LINE OF THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THIS
AFTERNOON. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING
WINDS AND LARGE HAIL. THE THUNDERSTORMS MAY ALSO PRODUCE
TORNADOS.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS
FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR
VISIT OUR INTERNET WEB SITE AT WEATHER.GOV.
MUNDSCHENK
Local storm report, Jun 6, 11:39 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1239 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM TSTM WND DMG CORNING 42.15N 77.06W
06/06/2005 STEUBEN NY EMERGENCY MNGR
POWERLINES DOWN
1157 AM TSTM WND DMG BATH 42.34N 77.32W
06/06/2005 STEUBEN NY EMERGENCY MNGR
TREE ON A HOUSE
1157 AM TSTM WND DMG ADDISON 42.11N 77.23W
06/06/2005 STEUBEN NY EMERGENCY MNGR
TREES AND POWERLINES DOWN
1209 PM TSTM WND DMG EAST CORNING 42.13N 76.98W
06/06/2005 STEUBEN NY EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN
1215 PM TSTM WND DMG CATON 42.05N 77.03W
06/06/2005 STEUBEN NY AMATEUR RADIO
TREE ON HOUSE
1215 PM TSTM WND DMG SOUTHPORT 42.06N 76.81W
06/06/2005 CHEMUNG NY AMATEUR RADIO
TREE ON HOUSE
1221 PM TSTM WND DMG BIG FLATS 42.14N 76.93W
06/06/2005 CHEMUNG NY AMATEUR RADIO
TRAILER BLOWN OFF FOUNDATION
&&
MORFORDThunderstorm Wind, Seneca
- When
- June 6, 11:45 AM EST to 11:54 AM EST
- Where
- Seneca County, Lodi
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.617, -76.817
Thunderstorm winds downed trees and wires.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 6, 20051 death · 1 event
- Heat in Missouri, June 6, 20051 death · 1 event
- Flash Flooding and Hail in Montana, June 6 to 7, 2005$847,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Maryland, June 6 to 7, 20051 injured · $560,000 · 1 in hail · 21 events
- Hail and Damaging Wind in New Mexico, June 6, 2005$1.6 million · 4.5 in hail · 4 events
- Hail and Damaging Winds in Nebraska, June 6, 2005$820,000 · 2.5 in hail · 12 events
- Flood and Hail in Georgia, June 6, 20051 injured · $257,000 · 1.75 in hail · 23 events
- Tornado and Hail in Texas, June 6, 2005$285,000 · F1 · 2 events
- Lightning Strike in Pennsylvania, June 6, 2005$750,000 · 1 event
- Tornadoes and Hail in Nebraska, June 6, 2005$40,000 · F1 · 25 events
- Hail and Damaging Winds in Virginia, June 6, 2005$250,000 · 63 kt wind · 8 events
- Lightning Strikes in Pennsylvania, June 6, 2005$250,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462990.